News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Having trouble determining pregnancy


 trista84 - Fri Feb 22, 2008 7:30 pm

I have been having several symptoms of pregnancy. My breasts hurt, I have severe heartburn, and I had what I believed to be implantation bleeding several days before I expected my period. I had an ultrasound the day after I stopped "bleeding" and it was told by the thickness of endometrial stripe that I was about to start my period. Is it possible that what the radiologist thought was the onset of my period is actually a decidua....the beginning of pregnancy?
 Debbie Miller, RN - Sat Feb 23, 2008 10:37 am

User avatar Hello,
I am doubtful this is pregnancy. Implantation bleeding typically occurs about the time of your expected period, not before, which is why many women feel they had a period and are not pregnant, when in fact they are. If your period does not come as expected, take a home test about a week after the expected period date. Usually these are quite accurate at that point - not 100% but good still.

Best wishes.
 trista84 - Sat Feb 23, 2008 11:07 am

Thank you for your reply1
I just wanted to add that the day i stopped my "short period" was the day before I expected my period. Everything I have read on the subject says that implantation bleeding usually occurs about 5 days or so before you expect your period...what else could explain my symptoms....My breasts are never sore even during my period and the only time i have ever had heartburn is when i was pregnant with my daughter. I have been really emotional...i do get irritated around the time of my period but this is more than irriated...i cry at the drop of a hat...so on...
 Debbie Miller, RN - Sun Feb 24, 2008 11:10 pm

User avatar Of course there is the slight possibility of pregnancy. One to two in 100 users of the pill will become pregnant. So, do the pregnancy test at the five week mark. If negative but still symptomatic, repeat one week later or see a doctor for a blood test which is more sensitive.

Symptoms could be related to hormonal fluctuation and being on the pill does affect your hormones. Good luck
 trista84 - Mon Feb 25, 2008 9:56 am

Thanks for your answers. I have never been on the pill because i don't want to put extra hormones in my body. I had a positive result on a home test yesterday.
 Debbie Miller, RN - Sat Mar 29, 2008 4:02 pm

User avatar Sorry I missed the fact you were not on the pill. Of course that would increase your chances of pregnancy! Contratulations. Be sure to take a multivitamin every day.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here